MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 HYPERFORM; CATHETER, INTRAVASCULAR OCCLUDING, TEMPORARY

MICRO THERAPEUTICS, INC. DBA EV3 HYPERFORM; CATHETER, INTRAVASCULAR OCCLUDING, TEMPORARY
Model Number 104-4470
Medical Device Problem Codes Burst Container or Vessel (1074); Inflation Problem (1310)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/08/2026
Type of Reportable Event Malfunction
Event or Problem Description
Medtronic received a report that the hyperform balloon catheter was opened for use during percutaneous transluminal angioplasty (pta) performed after pipeline stent placement.During the test inflation in preparation, a minor fluid leak was observed, but considering the possibility of use, an attempt was made to use it in the procedure.However, when inflated inside the body, the balloon did not expand properly.The balloon catheter was removed and replaced with a spare of the same type that had been prepared in advance.Inflation was then possible without any issues, and the procedure was completed successfully.No patient symptoms or complications were associated with this event.
 
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
Update b5 medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Additional information received.The patient was undergoing treatment for a saccular right ca aneurysm, approximately 5 mm, with normal vessel tortuosity.The device was prepared as indicated in the ifu, including inspection and hydration.The cause of the balloon leak was not determined.During the test set up, the guidewire tip was advanced approximately 3 cm out of the catheter tip, and the contrast ratio used was 50%.The balloon was inflated once outside the body and twice inside, using a medallion 1ml syringe at a steady injection rate.The location of the balloon leak was unknown, and the physician did not shape the guidewire tip.During the procedure, guidewire manipulation was normal, and an xpedion guidewire was used, with the tip advanced about 3 mm out of the catheter tip during inflation.The contrast ratio was 50% and injection was steady.Both the balloon and xpedion guidewire were hydrated as indicated in the ifu.Balloon deflation was performed using a 1ml medallion to apply negative pressure, with the guidewire advanced approximately 3 cm out of the catheter tip.It is unknown whether the catheter and guidewire were inspected for balloon performance or clot presence aftermultiple inflations, and it is also unknown if blood entered the catheter lumen or if a gentle flush was performed.Contrast was observed leaking during the inflation attempt, but no kinks were noted on the catheter during use.
 
Additional Manufacturer Narrative
Product analysis as found condition: the hyperform balloon catheter was returned for analysis within a shipping box, inside of a resealable plastic biohazard pouch, an opened hyperform balloon outer carton (lot- d045585), and within two resealable plastic pouches.No guidewire was returned with the balloon.Damage location details: no damage was found with the hyperform balloon catheter hub.The catheter body was found in good condition.Upon examination the distal tip was found to be damaged.The hyperform balloon was found torn from the proximal segment of the marker band subassembly and overlapping on itself at the distal segment of the balloon catheter tip.No further anomalies were observed.Testing/analysis: during testing, water was flushed through the balloon catheter without any issues.A leak was observed at the distal tip.The hyperform balloon failed to inflate during testing.No further testing was performed.Conclusion: based on the device analysis and reported information, the customer¿s ¿balloon rupture during set up¿ was able to be confirmed.The hyperform balloon was returned damaged, with the balloon found to be torn off from proximal segment of the marker band subassemblies.A possible cause of ¿balloon rupture during set up¿ is but not limited to, rupture can occur when the balloon is inflated beyond the rated volume; however, the root cause was unable to be determined.Based on the device analysis and reported information, the customer¿s ¿no/slow inflation during procedure¿ was able to be confirmed, and the root cause was determined to be caused by the rupture found during preparation.The report notes that ¿during the test inflation in preparation, a minor fluid leak was observed, but considering the possibility of use, an attempt was made to use it in the procedure.¿, and ¿when inflated inside the body, the balloon did not expand properly.¿.With an attempt to use the damaged device, further damage was caused, thus unable to determine the root cause for the rupture.Both the balloon and xpedion guidewire were hydrated as indicated in the ifu.(b)(6) 2026.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
HYPERFORM
Common Device Name
CATHETER, INTRAVASCULAR OCCLUDING, TEMPORARY
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key24116038
Report Number2029214-2026-00101
Device Sequence Number9334826
Product Code MJN
UDI-Device Identifier00836462004184
UDI-Public(01)00836462004184(17)280322(10)D045585
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K101570
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/01/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number104-4470
Device Catalogue Number104-4470
Device Lot NumberD045585
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/08/2026
Supplement Date Received by Manufacturer01/19/2026
03/20/2026
Initial Report FDA Received Date01/20/2026
Supplement Report FDA Received Date02/10/2026
04/01/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/16/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown